MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 it was reported by a sales representative via sems-06680482 that a 5030-000 galileo lag screw and a 5031-000 galileo locking tool disengaged when compression was applied resulting in the instruments not locking.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged 5030-000 galileo lag screw inserter batch number: 220669 was received for investigation.Visual evaluation of the returned device noted slight wear and tear with faded laser markings.Functional testing was performed with a known good 5031-000 galileo lag screw locking tool batch number: 212675-090 and it was noted that the 5030-000 galileo lag screw inserter would not mate and lock as intended.The sleeve of the 5030-000 galileo lag screw inserter was noted to be damaged during functional testing.The most likely cause for the reported failure can be attributed to overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repetitive use.Date of manufacture: 24-aug-2022.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20508704
Report Number1220246-2024-08212
Device Sequence Number21124795
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public(01)00848665036244(11)220824(10)220669
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number220669
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown